MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17471
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported on (b)(6) 2019, the cook silicone balloon hysterosalpingography injection catheter balloon was inflated to test it before usage in an hysterosalpingography (hsg) procedure but the balloon could not be deflated.After half an hour, the balloon deflated on its own.A different catheter was used to treat the patient that did deflate properly.There was no harm to the patient.Additional information provided on (b)(6) 2019.As reported the balloon was inflated to circa 3 ml with air using the provided syringe with no difficulty, but it would not deflate.We did not use this catheter; no patient contact.There was no leakage observed.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, manufacturing instructions, quality control data, and trends.One device was returned for investigation.The returned packaging confirms lot number 9279409.The device was returned with a 5-cc syringe attached to the hub.Functional testing notes the balloon inflated without incident.Pressure was needed to depress the plunger to deflate the balloon.A review of the device history record for lot number 9279409 showed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed no other complaints associated with lot 9279409.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The complaint was confirmed based on evaluation of the returned device.Pressure was needed to depress the plunger to deflate the balloon.An investigation conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8387258
Report Number1820334-2019-00532
Device Sequence Number16240675
Product Code HES
UDI-Device Identifier00827002174719
UDI-Public(01)00827002174719(17)211101(10)9279409
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberG17471
Device Catalogue NumberJ-CHSG-703001
Device Lot Number9279409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1